Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2001, 8:04 PM EDT for Ashtabula County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2001, 8:04 PM EDT (00:04 UTC)
- Expired
- May 11, 2001, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 120004 SVRCLE OHC007-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 804 PM EDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN OHIO... * UNTIL 845 PM EDT * AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ORWELL...OR ABOUT 13 MILES EAST OF CHARDON...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ORWELL ANDOVER LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ FMK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:33 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 11, 3:33 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT FRI MAY 11 2001 AFTN CONVECTN FIRED UP ALG OUTFLOW BNDRY OVR ERN OH/NW PA AND MOVG OFF TO THE E. AFTN HTG HAS ALSO BEGUN TO FIRE UP CELLS OVR NW SXS. MRNG UPR AIR SVR WX INDICATORS WERE WEAKER THAN PREV MODEL RUNS & NOT ALL THAT IMPRESVE WI THIS POTENTL SVR EVENT. WI THE FNT STILL LAGG OFF TO THE NW ISOLD SVR MAY BE THE FINAL RESULT, IF AT ALL. BUT WL CONT WI THE WORDG OF POTENTL SVR STORMS TIL MIDN. POST FNTL SHRA DUE TO UVV & S/W SHULD PROV SOME NEEDED RN TO ERN/NE AREAS DURG THE OVRNGT & SAT MRNG. CLRG SKIES DURG SAT AS HI PRES BLDS IN FRM THE W. COOL NRLY FLOW TO CONT ON SUN. SUN MRNG LOWS MAY DIP DWN TO THE MID/UPR 30S. THE REST OF THE WEEK WILL BE AOB THE NORMS AND MNLY DRY DUE TO THE TROF HOLDG OVR THE NE. ...MISCLE AVBL... .CLE... OH...NONE. PA...NONE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:18 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 17 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.